# SDR CA021125003

- Difficulty date: November 5, 2002
- Submitted: January 6, 2003
- Operation: General aviation
- Aircraft: N3055E
- Make and model: Mooney M20K
- Engine: Cont TSIO520NB
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Shield
- Condition: Missing
- Location: Fuel Dist Head
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: B, A

## Discrepancy

(CAN) A/C ENROUTE AT FLIGHT LEVEL 210,  DECLARED AN EMERGENCY.  AIRCRAFT TURNED BACK.  PILOT REPORTED ROUGH RUNNING ENGINE & MISFIRING BADLY  A/C LANDED SAFELY.  PILOTS EXPERIENCED POWER LOSS ON NR 3 CYLINDER FIRST & THEN ON BOTH NR 3 & 4 CYLINDERS. ENGINE IS EQUIPPED WITH CYLINDER HEAD TEMPERATURE PROBES FOR ALL CYLINDERS & COULD SEE 3 & 4 AS COLD CYLINDERS. BASED ON THE INVESTIGATION PILOTS ARE CONFIDENT PROBLEM WAS ICE CRYSTALS IN THE FUEL.  FUEL IS FEED TO THE CYLINDERS FROM A DISTRIBUTION HEAD ON THE TOP OF ENGINE.  A SHIELD THAT IS DESIGNED TO DEFLECT COLD AIR FROM THE DISTRIBUTION HEAD AND THE LINES COMING FROM IT, REQUIRED BY AN AD.
